My husband sweats a lot when exercising and playing golf. He takes Lisinopril and he has had several episodes of lightheadedness, nausea and vomiting, and low BP while playing golf. Are there other classes of anti-hypertensives that don't result in hypotension DT excessive sweating? He's also had 7 kidney stones in the last 5 months. Could Lisinopril and his excessive sweating be a contributing factor?
These agents aren't known to cause kidney stones. Most kidney stones in the US are caused by our diet which is rich in meat protein. Calcium supplementation does increase the risk of kidney stones. As far as the blood pressure goes, he should probably have his dose of the lisinopril reduced. Alternatively, there are other agents such as calcium channel blockers, beta blockers or Angiotensine receptor blockers that can also be tried. I would probably avoid diuretics at this point.
Lisinopril is an ACE inhibitor, which works on your kidneys to reduce blood pressure by preventing an enzyme that converts angio-tensin1 into angiotensin2. Angiotensin2 is a strong vasoconstrictor. ACE-inhibitors prevent that vasoconstrictor (narrowing of blood vessels and causing higher blood pressure) from being produced, thereby vasodilation (widening of blood vessels so the pressure within the vessel is lower) occurs. Hot weather also dilates blood vessel naturally so when he takes his meds and goes out in the heat, it is important for him to continue to drink a lot of fluids. Hypovolemia (low blood volume) due to diaphoresis (extreme sweating) could cause hypokalemia (low potassium) and hyponatremia (low Sodium). One of the primary S/S (signs and symptoms) of low sodium is confusion which could be felt as being "lightheaded." In the human body, water always follows salt. So if he is sweating out water, then he is sweating out sodium, and needs to replace that sodium loss consistently to avoid light headedness. Consequently if he is losing a lot of water via perspiration, then he is losing his fluid volume, which will lower his blood pressure, because low volume means low pressure. If he is not experiencing heart palpitations, which can be caused by low potassium, then I would just suggest drinking gatorade while playing golf.
Also, is he on a low sodium diet? If so, then that would further put him at risk for hyponatermia. Is he on a diuretic? Stress the importance of staying well hydrated when he is out in the hot weather. N/V is a cardinal sign of heat exhaustion which can lead to heat stroke.
Chronic dehydration can cause renal calculi (kidney stones) to become more present, however, what kind of kidney stones were they? Does your husband take calcium supplements? Eat a lot of protein? Remember to save your kidney stones and bring them to your doctor so that they can examine them to determine whether they are uric acid, calcium, etc... Overall I think a lot of what is going on with him can be treated with adequate fluid replacement.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.